MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-2518
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Product Quality Problem (1506); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25-18mm amplatzer talisman pfo occluder was chosen for implant using a 10f amplatzer trevisio delivery system.During the procedure, the team determined that the 25 mm occluder appeared to be undersized, and upon removal of the occluder from the catheter, the left atrial disc was observed to be malformed, with the polyester fabric not appearing to be uniformly sewn within the disc.Although it initially appeared that the nitinol left atrial disc itself was deformed, closer inspection indicated that the polyester fabric within the disc did not fully cover the entire disc, representing an irregular sewing pattern.No protruding threads were identified, and the device had been thoroughly inspected prior to use with no damage observed beforehand.The procedure was subsequently completed using a new 30-25 mm amplatzer talisman pfo occluder.The patient remained hemodynamically stable throughout the procedure, with no clinically significant delay and no adverse patient effects reported.
 
Additional Manufacturer Narrative
An event of device deformity and material deformation of a misaligned polyester patch was reported.Imaging was received from the field showing the polyester patch to be misaligned.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There were no complaints associated with any other devices from the lot.Based on the available information, a cause of the reported device deformity could not be conclusively determined.The reported material deformation of a misaligned polyester patch was likely due to the device deformation; however, this cannot be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: medical device problem code: 1506.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24475421
Report Number2135147-2026-01268
Device Sequence Number21227806
Product Code MLV
UDI-Device Identifier05415067033314
UDI-Public(01)05415067033314(17)280531(10)10931293
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PFO-2518
Device Catalogue Number9-PFO-2518
Device Lot Number10931293
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale